Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 21, NWS Pittsburgh, PA

June 20, 2015Guernsey County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Jun 20, 2015, 11:04 AM EDT for Guernsey County, Ohio. It took effect at Jun 21, 2015, 6:45 AM EDT. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 11:04 AM EDT (15:04 UTC)
In effect from
Jun 21, 2015, 6:45 AM EDT
Expired
Jun 21, 2015, 6:00 PM EDT
In force
11 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Guernsey County, OH

The radar

The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wills Creek at Cambridge (CDIO1). The gauge peaked at 12.06 ft at Jun 22, 2015, 3:00 AM EDT.

actionminormoderate101506/2006/2106/22
Action stage
10.8 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WGUS41 KPBZ 201504
FLWPBZ


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1104 AM EDT SAT JUN 20 2015

...The National Weather Service in Pittsburgh has issued a flood 
warning for the following rivers in Ohio... 

  Wills Creek At Cambridge affecting Guernsey County.
 
.During the past week, widespread, persistent rainfall across 
Eastern Ohio has left saturated soil in it's wake. The saturated 
soil and forecast rainfall amounts ranging from 1.50 to 2.10 
inches will be sufficient to cause Wills Creek to rise above 
flood stage Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC059-202304-
/O.NEW.KPBZ.FL.W.0021.150621T1048Z-150621T2200Z/
/CDIO1.1.ER.150621T1048Z.150621T1200Z.150621T1600Z.NO/
1104 AM EDT SAT JUN 20 2015

The National Weather Service in Pittsburgh has issued a 

* Flood Warning for, 
  The Wills Creek At Cambridge.
* From Sunday morning until Sunday evening, or until the warning is 
  cancelled.
* At 10:00 AM Saturday the stage was 7.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow 
  morning and continue to rise to near 15.4 feet by tomorrow morning.
  The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet, At 15.0 feet, overflowing of poor drainage 
  and low lying areas will result in minor flooding along wills 
  creek.

&&

LAT...LON 4000 8159 4004 8162 4006 8158 4003 8156
      4000 8157                       

$$
2 follow-up statements
416 
WGUS81 KPBZ 202250
FLSPBZ


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT SAT JUN 20 2015

...The flood warning continues for the following rivers in Ohio...
 
  Wills Creek At Cambridge affecting Guernsey County.
 
.Due to recent rainfall, the flooding continues at Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC059-210650-
/O.EXT.KPBZ.FL.W.0021.150621T1045Z-150622T0000Z/
/CDIO1.1.ER.150621T1045Z.150621T1200Z.150621T1800Z.NO/
650 PM EDT SAT JUN 20 2015

The River Flood Warning continues for,
  The Wills Creek At Cambridge.
* Until Sunday evening, or until the warning is cancelled.
* At  6:00 PM Saturday the stage was 8.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 15.4 feet by tomorrow morning. The river will fall 
  below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet, At 15.0 feet, overflowing of poor drainage 
  and low lying areas will result in minor flooding along wills 
  creek.

&&

LAT...LON 4000 8159 4004 8162 4006 8158 4003 8156
      4000 8157                       

$$
120 
WGUS41 KPBZ 210121
FLWPBZ


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 PM EDT SAT JUN 20 2015

 
.The threat for flooding at Cambridge is now over.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC059-210151-
/O.CAN.KPBZ.FL.W.0021.000000T0000Z-150622T0000Z/
/CDIO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM EDT SAT JUN 20 2015

* At  8:00 PM Saturday the stage was 9.2 feet.
* Flood stage is 15.0 feet.
* No flooding is currently forecast.

&&

LAT...LON 4000 8159 4004 8162 4006 8158 4003 8156
      4000 8157                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 10:34 AM EDT, 30 minutes earlier.

Area forecast discussion, Jun 20, 10:34 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1034 AM EDT SAT JUN 20 2015

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BILL WILL BRING SHOWERS AND STORMS
TO THE AREA TODAY AND TONIGHT. A STRONG COLD FRONT WILL BRING A
RISK FOR STRONG STORMS ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXPANDED THE FLASH FLOOD WATCH FURTHER NORTH AS MODEL PROGS HAVE
SHIFTED AXIS OF HEAVY RAINFALL AND THE TRACK OF THE SURFACE WAVE
FURTHER NORTH. MESO ANALYSYS... SATELLITE...AND RADAR DATA SUPPORT
THIS SHIFT NORTH. KEPT REST OF WATCH ALSO AS ADDITIONAL SHOWERS
AND STORMS COULD PRODUCE HEAVY RAINFALL OVER A SHORT PERIOD OF
TIME. BEST PROGGED INSTABILITY AND SHEAR...THOUGH LIMITED...
REMAINS ACROSS NORTHERN WV AND MD THIS AFTERNOON WHERE A FEW
STRONG STORMS ARE POSSIBLE. GENERALLY FOLLOWED A MESO/NEAR TERM
MODEL BLEND FOR THE LATE MORNING UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SURFACE WAVE AND UPPER LEVEL SYSTEM PICK UP SPEED THIS EVENING AND
QUICKLY MOVE OVER VIRGINIA LATE TONIGHT. EXPECT RAINFALL COVERAGE
AND RATES TO DECREASE AS THE STRONGEST UPPER LEVEL SUPPORT EXITS
AND DRIER AIR WRAPS AROUND BEHIND THE EXITING TROUGH.

RIDGING BRIEFLY BUILDS IN LATE TONIGHT AND SUNDAY MORNING...BEFORE
A STRONG COLD FRONT APPROACHES AND CROSSES THE REGION SUNDAY
AFTERNOON. SHEAR AND INSTABILITY ARE SUFFICIENT FOR POTENTIAL
SEVERE STORMS.

SURFACE HIGH AND DRIER AIR MOVE IN MONDAY...ALLOWING FOR A DRY
DAY WITH AN EVENTUAL INCREASE IN SUNSHINE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE NEXT COLD FRONT WILL CROSS THE AREA LATE TUESDAY...BRINGING
ANOTHER ROUND OF SHOWERS AND STORMS. HIGH PRESSURE WILL PROVIDE A
DRY REPRIEVE WEDNESDAY...BEFORE SHOWERS AND STORMS RETURN ON
THURSDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SPOTTY RESTRICTIONS EXIST THIS MORNING WITH LIGHT FOG AND SOME LOW
CLOUDS. MOST RESTRICTIONS SHOULD IMPROVE BY MID-MORNING.
HOWEVERE...RAIN WILL CONTINUE TO OVERSPREAD A MAJORITY OF THE
TERMINALS THROUGH MIDDAY.

SHOWERS AND POSSIBLY SOME THUNDERSTORMS...MAINLY SOUTH OF I
80...WILL LEAD TO RESTRICTIONS THROUGH THE AFTERNOON AND EVENING.
MOISTURE AVAILABILITY WILL REMAIN THE BEST OVER THE SOUTHERN PORT
WHERE EVENTUALLY IFR IS EXPECTED LATER IN THE PERIOD. EXPECTING
IFR AREA-WIDE TONIGHT AS THE REMNANT LOW TRACKS JUST SOUTH OF THE
FORECAST AREA.

.OUTLOOK.../SATURDAY THROUGH TUESDAY/...
FURTHER RESTRICTIONS ARE LIKELY ON SUNDAY WITH PASSAGE OF COLD
FRONT.

&&

.HYDROLOGY...
THE MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL STORM BILL WILL
BRING A PERIOD OF HEAVY RAIN THIS AFTERNOON AND TONIGHT TO PARTS OF
THE AREA. LATEST DATA HAS SHIFTED THE AXIS OF HEAVIER RAINFALL
FURTHER NORTH. IN GENERAL...ONE TO LOCALLY TWO INCHES OF RAIN IS
EXPECTED ACROSS SOUTHEAST OHIO INTO SW PA/NRN WV AND MD. EXPANDED
THE FLASH FLOOD WATCH TO ACCOUNT FOR THIS. RISES ARE EXPECTED ON
MANY AREA RIVERS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR OHZ049-050-057>059-068-069.
PA...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR PAZ021-029-031-073>076.
WV...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR WVZ001>004-012-021>023-041.

&&

07
Hazardous weather outlook, Jun 20, 10:37 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1037 AM EDT SAT JUN 20 2015

OHZ039>041-048-PAZ007>009-013>016-020-022-023-211445-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-
1037 AM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ049-050-057>059-068-069-PAZ021-029-031-073>076-WVZ001>004-012-021-
022-211445-
HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1037 AM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-211445-
GARRETT-PRESTON-TUCKER-
1037 AM EDT SAT JUN 20 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING...WITH THE MAIN THREAT BEING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:58 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble47 min
Jun 20, 3:43 PM EDTFlash Flood WarningPBZMuskingum6 hr
Jun 20, 3:56 PM EDTFlash Flood WarningPBZMonroe3 hr
Jun 20, 4:14 PM EDTFlash Flood WarningPBZCoshocton, Guernsey, Harrison6 hr
Jun 20, 5:57 PM EDTSpecial Weather StatementPBZCarroll, Columbiana, Jefferson93 min

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.